Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 178, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2010, 8:35 PM CDT for Crawford County, Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2010, 8:35 PM CDT (01:35 UTC)
- Expired
- Jul 18, 2010, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:54 PM CDT | HAIL 0.5 | 5 Sw Steelville, MO | |
| Jul 18, 9:00 PM CDT | TSTM WND DMG | Cherryville, MO | 8-10 INCH DIAMETER TREE LIMB BLOWN DOWN ONTO CHERRYVILLE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1862 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WUUS53 KLSX 190135 SVRLSX MOC055-190215- /O.NEW.KLSX.SV.W.0178.100719T0135Z-100719T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 835 PM CDT SUN JUL 18 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 915 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEELVILLE...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... STEELVILLE...CHERRYVILLE...DAVISVILLE AND DILLARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3795 9110 3772 9118 3789 9153 3807 9146 TIME...MOT...LOC 0135Z 300DEG 13KT 3794 9141 WIND...HAIL 60MPH 1.00IN $$ GLASS
2 follow-up statements
807 WWUS53 KLSX 190154 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 854 PM CDT SUN JUL 18 2010 MOC055-190215- /O.CON.KLSX.SV.W.0178.000000T0000Z-100719T0215Z/ CRAWFORD MO- 854 PM CDT SUN JUL 18 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CRAWFORD COUNTY UNTIL 915 PM CDT... AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEELVILLE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CHERRYVILLE...DAVISVILLE AND DILLARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3795 9110 3772 9118 3789 9153 3807 9146 TIME...MOT...LOC 0154Z 300DEG 13KT 3792 9136 WIND...HAIL 60MPH 1.00IN $$ GLASS
584 WWUS53 KLSX 190218 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 918 PM CDT SUN JUL 18 2010 MOC055-190227- /O.EXP.KLSX.SV.W.0178.000000T0000Z-100719T0215Z/ CRAWFORD MO- 918 PM CDT SUN JUL 18 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER HAIL UP TO THE SIZE OF NICKLES...GUSTY WINDS TO 40 MPH...INTENSE LIGHTNING AND TORRENTIAL RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3795 9110 3772 9118 3789 9153 3807 9146 TIME...MOT...LOC 0154Z 300DEG 13KT 3792 9136 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:58 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 18, 5:58 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN JUL 18 2010
.DISCUSSION...
/343 PM CDT SUN JUL 18 2010/
ALTHOUGH AMS STABLIZED OVER E MO/SW IL IN THE WAKE OF THIS MORNINGS
MCS...EXTREMELY UNSTABLE BUT CAPPED AMS REMAINS IN THE PRISTINE AIR
DRAPED OVER W CENTRAL AND SW MO. QUESTION FOR TONIGHT IS IF...AND
WHERE...STORMS WILL REFIRE AS THIS UNSTABLE AIRMASS BEGINS TO WORK
BACK NE AS S LO LVL FLOW INTENSIFIES. 12Z RUNS ARE KEEPING AMS
CAPPED OVER THE AREA WITH BEST FORCING...A COMBO OF LO LVL JET AND
UPPER LEVEL DYNAMICS...PROGGED TO DEVELOP OVER IA LATE
TONIGHT...WHICH IS FURTHER N THAT EARLIER RUNS SUGGESTED. I HAVE
KEPT CHC-TYPE POPS GOING THROUGHOUT THE AREA TONIGHT...WITH THE
THINKING THAT SOME STORMS MAY FORM OVER THE CWA IN THE WEAK WAA...OR
POSSIBILY WORK THEIR WAY SE FROM IA LATE TONIGHT.
VERY LITTLE CHANGE TO THE FORECAST IN THE MON-TUE TIME FRAME. MID
MSVLY IS FORECAST TO REMAIN ON THE S PERIPHERY OF THE WESTERLIES...
WITH OUR CWA POSSIBLY BEING CLIPPED BY SEVERAL ROUNDS OF STRONG
CONVECTION THAT SHOULD FORM TO OUR N. HOWEVER...PRECIP CHANCES
SHOULD SLOWLY WIND DOWN FROM SW TO NE ACROSS THE FA AS INCREASING
MID LVL TEMPS STRENGTHEN CAP.
HEAT AND HUMIDITY CONTINUE TO BE THE OTHER CONCERN. ALTHOUGH THIS
MORNINGS MCS BEAT BACK THE MOST OPPRESSIVE CONDITIONS...AS MENTIONED
ABOVE THEY AREN'T ALL THAT FAR AWAY. THEREFORE...RETURN OF S LO LVL
FLOW SHOULD MEAN CRITIAL HEAT INDEX VALUES FOR PARTS OF THE AREA.
WILL GO AHEAD AND RE-ISSUE HEAT ADVISORY FOR MID MO FOR MON...BUT
WILL LET THE MID SHIFT MONITOR OVERNIGHT CLOUD AND CONVECTION TRENDS
FOR POSSIBLE EXPANSION IN EITHER AREA OR TIME.
NO CHANGES TO THE MEDIUM RANGE...WITH THE EMPHASIS REMAINING ON
THE HEAT AND HUMIDITY.
TRUETT
&&
.AVIATION...
/516 PM CDT SUN JUL 18 2010/
WEAK CDFNT EXTENDS FROM SFC LOW NEAR MKE SW TO NEAR UIN EARLY
THIS EVNG WITH W-SWLY SFC WINDS AT THE TAF SITES. SFC WINDS WILL
BECOME LIGHT LATER THIS EVNG. LOOKS LIKE MAINLY PATCHY MID LEVEL
CLOUDS FOR TGT. LOT OF UNCERTAINTY TGT AS TO WHEN AND WHERE
CONVECTION WILL DEVELOP. ALTHOUGH MORE ORGANIZED AND WIDESPREAD
CONVECTION IS FORECAST FOR NEBRASKA THERE MAY BE SCATTERED
CONVECTION DEVELOPING LATER THIS EVNG AND OVERNIGHT FARTHER SE
ACROSS MO. FOR NOW WILL LIKELY LEAVE THE TAFS DRY TGT. WEAK FRONT
S OF THE TAF SITES ON MON WILL STRENGTHEN AND SHIFT SLOWLY NWD.
LIGHT SFC WINDS WILL BECOME SELY IN UIN...AND S-SWLY IN COU...STL
AND SUS MON AFTN. THE THREAT FOR CONVECTION CONTINUES MAINLY MON
AFTN AND MAINLY FOR UIN...STL AND SUS. MAY INCLUDE CB AND/OR VCTS
IN THESES 3 TAF SITES MON AFTN. OTHERWISE THERE SHOULD BE
SCATTERED DIURNAL CUMULUS CLOUDS LATE MON MRNG AND AFTN.
SPECIFICS FOR KSTL...W-SWLY SFC WIND WILL BECOME LIGHT LATER THIS
EVNG. WILL JUST INCLUDE MID LEVEL CLOUDS IN THE STL TAF TGT. SFC
WIND WILL STRENGTHEN MON AFTN AND EVNG TO AT LEAST 10 KTS FROM A
S-SWLY DIRECTION. DIURNAL CUMULUS CLOUDS WILL DEVELOP LATE MON
MRNG AND AFTN. MAY INCLUDE EITHER CB IN THE CLOUD GROUP MON AFTN
ANDOR VCTS.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 18, 4:03 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT SUN JUL 18 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. IF THE STORMS DO FORM...LARGE HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE POSSIBLE. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...A CHANCE OF THUNDERSTORMS WILL CONTINUE...AND A FEW OF THESE STORMS MAY BE SEVERE. IN ADDITION...HEAT INDEX VALUES WILL BE CLIMBING INTO THE 100 TO 110 DEGREE RANGE. HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH SATURDAY...WITH HEAT INDEX VALUES CLIMBING TO AROUND 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Special weather statement, Jul 18, 8:29 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 829 PM CDT SUN JUL 18 2010 MOZ072-190215- CRAWFORD MO- 829 PM CDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD COUNTY UNTIL 915 PM CDT... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEELVILLE...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STEELVILLE... CHERRYVILLE... DAVISVILLE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:14 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 6 hr |
| Jul 18, 11:43 PM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 6 hr |
| Jul 19, 3:02 AM CDT | Flash Flood Warning | LSX | Crawford | 7 hr |
| Jul 19, 5:13 AM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 5 hr |
| Jul 19, 5:18 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| Jul 19, 6:59 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 76 min |
| Jul 19, 9:56 AM CDT | Areal Flood Warning | LSX | Crawford | 12 hr |
| Jul 19, 9:59 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 26 hr |
| Jul 19, 10:00 AM CDT | Flash Flood Warning | LSX | Lewis | 3 hr |
| Jul 19, 10:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Marion, Monroe, Pike, Ralls | 63 min |
| Jul 19, 11:06 AM CDT | River Flood Warning | LSX | Marion | 38 days |
| Jul 19, 11:37 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 53 min |
| Jul 19, 12:28 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Monroe | 4 hr |
| Jul 19, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.